MAUDE Adverse Event Report: DEPUY MITEK ORTHOCORD VIOLET/BLUE SUTURE, W/NEEDLES; POLYDIOXANONE SUTURE

DEPUY MITEK ORTHOCORD VIOLET/BLUE SUTURE, W/NEEDLES; POLYDIOXANONE SUTURE
Catalog Number 223114
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement the complaint device is not being returned, therefore is unavailable for a physical evaluation.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no other complaints of any kind for this lot released to distribution.We cannot discern a root cause for the reported failure mode.A capa has been opened to address this issue.No further action is warranted at this time.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
This is report 2 of 3 for the same event.It was reported by the sales rep that one of his 4.75mm healix advance knotless anchors broke upon insertion where the threads change and two of this orthocord sutures broke while testing suture strength during a rotator cuff procedure.The surgeon used a second healix advance knotless anchor and new orthocord suture to complete the procedure with no patient consequences.The broken anchor was removed along with all broken sutures.There was a five minute delay.All devices were discarded by the customer already.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
ORTHOCORD VIOLET/BLUE SUTURE, W/NEEDLES
Common Device Name
POLYDIOXANONE SUTURE
Manufacturer (Section D)
DEPUY MITEK
325 paramount drive
raynham MA 02767
MDR Report Key7719119
Report Number1221934-2018-52577
Device Sequence Number1065803
Product Code NEW
UDI-Device Identifier10886705008841
UDI-Public10886705008841
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K043298
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/04/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2016
Device Catalogue Number223114
Device Lot NumberHA2777
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/04/2014
Initial Report FDA Received Date07/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1